Alert archive / Oregon / Gale Warnings in 2020

Gale Warning 8, NWS Medford, OR

January 26, 2020

NWS Medford, OR issued this gale warning at Jan 26, 2020, 2:54 PM PST. It took effect at Jan 27, 2020, 4:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2020, 2:54 PM PST (22:54 UTC)
In effect from
Jan 27, 2020, 4:00 PM PST
Expired
Jan 28, 2020, 4:00 AM PST
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

812 
WHUS76 KMFR 262254
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
254 PM PST Sun Jan 26 2020

PZZ350-271100-
/O.EXT.KMFR.SC.Y.0011.000000T0000Z-200127T1800Z/
/O.UPG.KMFR.GL.A.0008.200127T1800Z-200128T1200Z/
/O.NEW.KMFR.GL.W.0008.200127T1800Z-200128T1200Z/
/O.NEW.KMFR.SC.Y.0012.200128T1200Z-200131T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
254 PM PST Sun Jan 26 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST
THURSDAY...

* WHAT...For the Gale Warning on Monday, south winds 30 to 35 kt
  with gusts up to 45 kt and seas 16 to 18 ft due to a mix of 
  west swell at 16 seconds and short period wind seas are 
  expected. For the first Small Craft Advisory today through 
  tonight, south winds 20 to 30 kt and seas 12 to 16 ft at 16 
  seconds. For the second Small Craft Advisory Tuesday through 
  Thursday, southwest to south winds 15 to 30 kt and seas 12 to 15
  ft at 13 seconds building to 14 to 16 ft at 18 seconds 
  Thursday.

* WHERE...The Small Craft Advisory is for all the area through
  early Monday morning and all the area Tuesday through Thursday
  evening. The Gale Warning is for all the area late Monday 
  morning through Monday night. 

* WHEN...For the Gale Warning, from 10 AM Monday to 4 AM PST 
  Tuesday. For the Small Craft Advisory, until 10 AM PST Monday. 
  For the Small Craft Advisory, from 4 AM Tuesday to 10 PM PST 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.


* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-370-376-271100-
/O.CON.KMFR.SC.Y.0011.000000T0000Z-200131T0600Z/
/O.UPG.KMFR.GL.A.0008.200127T1800Z-200128T1200Z/
/O.NEW.KMFR.GL.W.0008.200127T1800Z-200128T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
254 PM PST Sun Jan 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY...

* WHAT...For the Gale Warning on Monday, south winds 30 to 35 kt
  with gusts up to 45 kt and seas 15 to 18 ft due to a mix of west
  swell at 16 seconds and short period wind seas are expected,
  manly from Cape Sebastian north. For Small Craft Advisory today
  through Monday morning, south winds 20 to 30 kt and seas 12 to
  16 ft at 16 seconds then small craft advisory winds and seas
  will continue through Monday night for southwest portions of 
  the waters. Tuesday through Thursday, expect southwest to south 
  winds 15 to 30 kt and seas 12 to 15 ft at 13 seconds building to
  14 to 16 ft at 18 seconds Thursday.

* WHERE...The Small Craft Advisory is for all areas. The Gale
  Warning is for areas from Cape Blanco northward and between Cape
  Sebastian to Cape Blanco within 30 NM of the coast late Monday
  morning through Monday night. Elsewhere on Monday, expect steep
  seas and small craft advisory winds.

* WHEN...For the Gale Warning, from 10 AM Monday to 4 AM PST 
  Tuesday. For the Small Craft Advisory, until 10 AM PST Monday. 
  For the Small Craft Advisory, from 4 AM Tuesday to 10 PM PST 
  Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
169 
WHUS76 KMFR 270452
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
852 PM PST Sun Jan 26 2020

PZZ350-271200-
/O.CON.KMFR.SC.Y.0011.000000T0000Z-200127T1800Z/
/O.CON.KMFR.GL.W.0008.200127T1800Z-200128T1200Z/
/O.CON.KMFR.SC.Y.0012.200128T1200Z-200131T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
852 PM PST Sun Jan 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
10 PM PST THURSDAY...

* WHAT...Periods of south winds 20 to 30 kt, except for south
  gales 30 to 35 kts with gusts to 45 kts. Expect seas between 12
  and 16 ft at 16 seconds, building to 16 to 18 feet Monday, then
  subsiding to 12 to 15 feet at 13 seconds Tuesday.  

* WHERE...All areas will be affected by Small craft conditions,
  except for gales late Monday morning through Monday night.

* WHEN...For the Gale Warning, from 10 AM Monday to 4 AM PST 
  Tuesday. For the Small Craft Advisory, until 10 AM PST Monday. 
  For the Small Craft Advisory, from 4 AM Tuesday to 10 PM PST 
  Thursday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-370-376-271200-
/O.CON.KMFR.SC.Y.0011.000000T0000Z-200131T0600Z/
/O.CON.KMFR.GL.W.0008.200127T1800Z-200128T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
852 PM PST Sun Jan 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
TUESDAY...

* WHAT...Periods of south winds 20 to 30 kt, except for south
  gales 30 to 35 kt with guts up to 45 kts. Expect seas between 12
  and 16 feet, building to 15 to 18 feet Monday, then subsiding to
  12 to 15 ft at 13 seconds Tuesday. 

* WHERE...All areas will be affected by Small craft conditions,
  except for gales from Cape Blanco northward and between Cape
  Sebastian to Cape Blanco within 30 NM of the coast late Monday
  morning through Monday night.

* WHEN...For the Gale Warning, from 10 AM Monday to 4 AM PST 
  Tuesday. For the Small Craft Advisory, until 10 AM PST Monday. 
  For the Small Craft Advisory, from 4 AM Tuesday to 10 PM PST 
  Thursday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
713 
WHUS76 KMFR 271040
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
240 AM PST Mon Jan 27 2020

PZZ350-272330-
/O.CAN.KMFR.SC.Y.0011.000000T0000Z-200127T1800Z/
/O.EXT.KMFR.SC.Y.0012.200127T1040Z-200201T0600Z/
/O.EXT.KMFR.GL.W.0008.200128T0000Z-200128T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
240 AM PST Mon Jan 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST TUESDAY...

* WHAT...South winds 15 to 25 kt this morning increasing to 30 to
  gales 40 kt this afternoon through tonight. Winds diminish to 20
  to 30 kt around sunrise Tuesday morning and then diminish
  further before increasing again Wednesday. Steep seas from a
  combination of southerly wind waves and west-northwesterly swell
  will result in combined seas 10 to 17 feet through the period.
  Very steep 12 to 17 foot seas are expected during the Gale
  Warning period.

* WHERE...The Small Craft Advisory is for the entire area. The
  Gale Warning is for all of the area except for some areas areas
  that area partially sheltered from south winds and seas within 
  2 NM of the coast.

* WHEN...For the Small Craft Advisory, until 10 PM PST 
  Friday. For the Gale Warning, from 4 PM this afternoon to 4 AM
  PST Tuesday. 

* IMPACTS...Steep seas will make conditions difficult to hazardous
  for small craft. Gales and very steep seas could damage or even
  capsize small vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Warning means winds of 34 to 47 knots are imminent or 
occurring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$

PZZ356-370-376-272330-
/O.EXT.KMFR.SC.Y.0011.000000T0000Z-200201T0600Z/
/O.EXT.KMFR.GL.W.0008.200128T0000Z-200128T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
240 AM PST Mon Jan 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST TUESDAY...

* WHAT...South winds 15 to 25 kt this morning increasing to 30 to
  gales 40 kt this afternoon through tonight. Winds diminish to 20
  to 30 kt around sunrise Tuesday morning and then diminish
  further before increasing again Wednesday. Steep seas from a
  combination of southerly wind waves and west-northwesterly swell
  will result in combined seas 10 to 17 feet through the period.
  Very steep 12 to 17 foot seas are expected during the Gale
  Warning period.

* WHERE...The Small Craft Advisory is for the entire area. The
  Gale Warning is for much of the area between the coast and 25 NM
  west of the coast south of Cape Blanco and for much of the area
  from the coast out to 55 NM north of Cape Blanco.

* WHEN...For the Small Craft Advisory, until 10 PM PST 
  Friday. For the Gale Warning, from 4 PM this afternoon to 4 AM
  PST Tuesday. 

* IMPACTS...Steep seas will make conditions difficult to hazardous
  for small craft. Gales and very steep seas could damage or even
  capsize small vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Warning means winds of 34 to 47 knots are imminent or 
occurring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$

BTL

Visit us at https://www.weather.gov/Medford
572 
WHUS76 KMFR 272240
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
240 PM PST Mon Jan 27 2020

PZZ370-281045-
/O.EXT.KMFR.SC.Y.0011.000000T0000Z-200128T0000Z/
/O.CON.KMFR.GL.W.0008.200128T0000Z-200128T1200Z/
/O.NEW.KMFR.SC.Y.0013.200128T1200Z-200201T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
240 PM PST Mon Jan 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST
FRIDAY...

* WHAT...South winds 25 to 30 kt this afternoon increasing to 35
  to 40 kt this evening and tonight, with very steep wind-driven 
  seas building to 15 to 17 feet. Winds shift to the southwest and
  decrease through Tuesday morning, with seas becoming steep 13 
  to 15 ft at 15 seconds.

* WHERE...All areas.

* WHEN...The Small Craft Advisory is in effect until 4 PM PST 
  this afternoon, followed by a Gale Warning until 4 AM PST 
  Tuesday. Another Small Craft Advisory is then in effect from 4 
  AM Tuesday to 10 PM PST Friday.

* IMPACTS...Strong winds and very steep seas could capsize or
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-281045-
/O.EXT.KMFR.SC.Y.0012.000000T0000Z-200128T0000Z/
/O.CON.KMFR.GL.W.0008.200128T0000Z-200128T1200Z/
/O.NEW.KMFR.SC.Y.0013.200128T1200Z-200201T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
240 PM PST Mon Jan 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST
FRIDAY...

* WHAT...South winds 25 to 30 kt this afternoon increasing to 35
  to 40 kt this evening and tonight, with very steep wind-driven
  seas building to 14 to 17 feet. Winds shift to the southwest 
  and decrease through Tuesday morning, with seas becoming steep 
  12 to 15 ft at 15 seconds.

* WHERE...All areas.

* WHEN...The Small Craft Advisory is in effect until 4 PM PST this
  afternoon, followed by a Gale Warning until 4 AM PST Tuesday.
  Another Small Craft Advisory is then in effect from 4 AM Tuesday
  to 10 PM PST Friday.

* IMPACTS...Strong winds and very steep seas could capsize or
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ356-376-281045-
/O.CON.KMFR.SC.Y.0011.000000T0000Z-200201T0600Z/
/O.CON.KMFR.GL.W.0008.200128T0000Z-200128T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
240 PM PST Mon Jan 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
FRIDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...South winds 25 to 30 kt this afternoon increasing to 30
  to 40 kt this evening and tonight, with very steep wind-driven
  seas building to 15 to 17 feet. Winds shift to the southwest and
  decrease through Tuesday morning, with seas becoming steep 12 
  to 15 ft at 15 seconds.

* WHERE...Small Craft Advisory conditions will impact all areas
  through Friday, with Gales and very steep seas expected for most
  areas this afternoon through tonight. 

* WHEN...The Small Craft Advisory is in effect until 10 PM PST
  Friday, with a Gale Warning in effect from 4 PM PST this
  afternoon until 4 AM PST Tuesday.

* IMPACTS...Steep seas will make conditions difficult to 
  hazardous for small craft. Gales and very steep seas could 
  damage or even capsize small vessels. Low visibility 
  conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
252 
WHUS76 KMFR 280446
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
846 PM PST Mon Jan 27 2020

PZZ356-376-281200-
/O.CON.KMFR.GL.W.0008.000000T0000Z-200128T1200Z/
/O.CON.KMFR.SC.Y.0011.000000T0000Z-200201T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
846 PM PST Mon Jan 27 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
FRIDAY...

* WHAT...South winds 30 to 40 kt, with very steep wind-driven seas
  between 15 and 17 feet. Winds shift to the southwest and 
  decrease through Tuesday morning, with seas becoming steep 12 to
  15 ft at 15 seconds.

* WHERE...Small Craft Advisory conditions will impact all areas
  through Friday, with Gales and very steep seas expected for most
  areas this through tonight. 

* WHEN...The Small Craft Advisory is in effect until 10 PM PST 
  Friday, with a Gale Warning in effect from 4 PM PST this 
  afternoon until 4 AM PST Tuesday.

* IMPACTS...Steep seas will make conditions difficult to 
  hazardous for small craft. Gales and very steep seas could 
  damage or even capsize small vessels. Low visibility 
  conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-281200-
/O.CON.KMFR.GL.W.0008.000000T0000Z-200128T1200Z/
/O.CON.KMFR.SC.Y.0013.200128T1200Z-200201T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
846 PM PST Mon Jan 27 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
10 PM PST FRIDAY...

* WHAT...South winds 35 to 40 kt, with very steep wind-driven seas
  between 15 and 17 feet. Winds shift to the southwest and 
  decrease through Tuesday morning, with seas becoming steep 13 to
  15 ft at 15 seconds.

* WHERE....All areas. 

* WHEN...The Gale Warning is in effect until 4 AM PST Tuesday. The 
  Small Craft Advisory is then in effect from 4 AM Tuesday to 10 
  PM PST Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
042 
WHUS76 KMFR 281016
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
216 AM PST Tue Jan 28 2020

PZZ356-376-282230-
/O.CON.KMFR.GL.W.0008.000000T0000Z-200128T1200Z/
/O.CON.KMFR.SC.Y.0011.000000T0000Z-200201T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
216 AM PST Tue Jan 28 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
FRIDAY...

* WHAT...South winds 30 to 40 kt, with very steep wind-driven seas
  between 15 and 17 feet. Winds shift to the southwest and
  decrease this morning, with steep seas at 12 to 15 ft at 14 
  seconds.

* WHERE...Small Craft Advisory conditions will impact all areas
  through Friday, with Gales and very steep seas expected for most
  areas early this morning.

* WHEN...The Small Craft Advisory is in effect until 10 PM PST
  Friday, with a Gale Warning in effect until 4 AM PST Tuesday.

* IMPACTS...Steep seas will make conditions difficult to 
  hazardous for small craft. Gales and very steep seas could 
  damage or even capsize small vessels. Low visibility 
  conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-282230-
/O.CON.KMFR.GL.W.0008.000000T0000Z-200128T1200Z/
/O.CON.KMFR.SC.Y.0013.200128T1200Z-200201T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
216 AM PST Tue Jan 28 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
FRIDAY...

* WHAT...South winds 35 to 40 kt, with very steep wind-driven seas
  between 15 and 17 feet. Winds shift to the southwest and
  decrease this morning, with steep seas 13 to 15 ft at 14 
  seconds.

* WHERE...Small Craft Advisory conditions will impact all areas
  through Friday, with Gales and very steep seas expected for most
  areas early this morning.

* WHEN...The Gale Warning is in effect until 4 AM PST Tuesday. 
  The Small Craft Advisory is then in effect from 4 AM Tuesday 
  to 10 PM PST Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 26, 8:50 AM PST, 6 hours 4 minutes earlier.

Area forecast discussion, Jan 26, 8:50 AM PST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
850 AM PST Sun Jan 26 2020

.DISCUSSION...Radar imagery is showing some some lingering showers
mainly east of the Cascades and into Modoc County in California.
There are also some light returns across the Umpqua Divide.
Satellite is consistent in this. Meanwhile, some shallow fog is
occurring in the Rogue Valley and this will dissipate later today.

The next front is coming in tonight, and it will provide the next
bit of precipitation for us. The main goal of our shift will be to
narrow down any snow level issues (none anticipated at the
moment), and precipitation amounts. For now, the forecast looks
good and no changes are needed. -Schaaf

&&

.MARINE...Updated 800 AM PST Sunday, 26 Jan 2020...
Very steep seas associated with the latest front that moved through
the coastal waters will gradually subside from southwest to
northeast early this morning. Steep seas will then generally
continue through Thursday as multiple frontal systems and swell
trains move through. However a period of very steep seas with gale
force winds is possible late Monday morning through Monday night as
the next front moves into the waters.

Steep west seas are expected today through tonight with seas
increasing from 11 to 14 feet at 16 seconds today to  14 to 16 feet
at 16 seconds tonight.

As south winds increase Monday into Monday  night expect a mix of
steep to very steep seas, peaking at 15 to 18 feet. Southerly winds
are likely to reach gale force late Monday morning through Monday
night for much of the area north of Gold Beach as a coastal jet
stream develops ahead of a strong front. Guidance has shifted the
gale force winds closer to the coast from Gold Beach northward as
compared to yesterday's guidance and has delayed the period of
concern by 6 to 12 hours.

The next front after that system will cause southerly winds to peak
Wednesday, probably in the 20 to 30 knots range from about Gold
Beach northward.

The active pattern will then continue, with northerlies possibly
developing behind a front next weekend as we finally get onto the
western side of the long wave trough driving the storm activity.
-Lutz/CC

&&

.PREV DISCUSSION... /Issued 416 AM PST Sun Jan 26 2020/

DISCUSSION...A cold front will exit the area this morning with
precipitation mainly from the Cascades eastward. Conditions will
be mainly dry this afternoon, though with a slight chance to
chance of light showers. The probability will be highest at the
coast and over the mountains.

The next front will reach the coast tonight with wetter
conditions from an atmospheric river event to follow Monday into
Tuesday. The focus for the short term portion of the forecast was on
precipitation amounts. 48-hour Rainfall amounts will be highest
near the coast and over the Coast Range with around 1.50 to 3.50
inches expected. Elsewhere, around 0.25 to 1 inch is expected
along the Interstate-5 corridor, and less than 0.50 inches for
most portions of the east side...perhaps a bit more than that for
northern Klamath County.

Snow levels will be around 5000 to 6000 feet for most areas
during most of the event. So, we will only get noteworthy snowfall
over the higher terrain with the main impact along the higher
Cascade passes. This includes around 6 to 12 inches of snow
expected for portions of Highways 62 and 138 near Crater Lake and
Diamond Lake, and possibly a few inches both along the crest of
Highway 140 by Lake of the Woods and in far northern Klamath
County near Chemult.

The rain rates will be sufficiently high to produce areas of ponding
of water on roadways, and further rises on rivers, creeks, and
streams. But, it is consistent with the forecast issued yesterday
afternoon that travel impacts seem pretty limited as do main stem
river flooding concerns. Otherwise, the precipitation will
continue building some high elevation snowpack.

From Wednesday into the weekend, high pressure over California
will very likely not be strong enough to produce completely dry
weather. But, it will push the focus of the storm track north of
our area with the highest probability of precipitation in our area
during each of the disturbances for the coast and Douglas County.
Throughout the long term, there are important model differences
in just how the strength of the ridge fluctuates as the next in
the series of frontal systems moves over the top of the ridge.
As such, there is high uncertainty in the specifics of the
forecast for valley low clouds and fog. But, a high probability
that night and at least early morning stratus will be common in
west side valleys.

AVIATION...For the 26/12Z TAF Cycle...
A mix of MVFR and VFR is generally expected along with showers this
morning. Some IFR does exist across coastal Curry County, likely
resulting in near total terrain obscurations in the coastal
mountains. Further inland some fog banks trapped in the terrain
could result in brief and isolated IFR/LIFR through about 16Z. Also,
expect partial terrain obscurations this morning. Late this morning
into this evening VFR is mostly expected along with partial terrain
obscurations as we get a general break between frontal systems.
Still, a few upslope showers under southerly flow are still
expected. This evening through tonight, MVFR is likely to develop as
the next frontal system begins to push in. Some wind shear will be
possible along and near the coast, to include KOTH. ~Lutz

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Gale Watch from Monday morning through late Monday night for
     PZZ350-356-370-376.
     Small Craft Advisory until 10 PM PST Thursday for
     PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:54 PM PSTSmall Craft AdvisoryMFR25 hr

Nearby

Gale Warnings in Oregon, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.